I had Radiesse under my eyes for my tear troughs in February. I didn't see any results, and it even made my dark circles darker with a deep shadow. Why is that? What can I do about this? Would it go back the same way before?
Darker Under Eye Circles After Radiesse
Doctor Answers 3
The tear trough deformity can be a difficult problem to fix. Deep fillers such as Radiesse can be a great solution to the problem. However, the injector must understand the anatomy and thus the amount of filler needed. You may also need a layered filler. Meaning Radiesse deep over the bone and a hyaluronic acid filler like Juvederm in the superficial tissue.
The dark circles under the eyes are due to the blood vessels being more visible. This is likely because the Radiesse is pushing them more superficially.
So you might want to consider a lower lid blepharoplasty with fat redraping.
Hollows under eyes
The color under the eyes is the result of several factors- pigment in skin, blood vessels under/in the skin, the muscle under the skin (the muscle can be seen thru thin skin) and tatooing from bruising.
When a filler is placed in the hollow area it pushes the dark skin forward and the color becomes more obvious. if there is staining then a light retinoic acid or very small amount of Triluma as per your physician may help speed up the color.
With Warm Regards,
Trevor M Born MD
Radiesse Under the Eyes Made Dark Circles Darker
The injections of Radiesse under your eyes may have caused some bleeding and bruising. When blood cells break down under the eyes they leave behind pigment that can darken the area.
Using warm compresses for a few days may be helpful.
The other effect is shadowing that sometimes is exaggerated by increasing the size of the cheeks.
Eventually your under eye area should return to the way it was before your injections.
Good luck and be well.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.